×

On algebras of Banach algebra-valued bounded continuous functions. (English) Zbl 1356.46033

Let \(X\) be a completely regular Hausdorff space and let \(A\) be a complex commutative Banach algebra with unit \(e\). Let \(C_b(X,A)\) denote the space of bounded \(A\)-valued continuous functions on \(X\), equipped with the uniform norm. Assume that \(A\) is also completely symmetric and has continuous involution \(*\). For \(f \in C_b(X,A)\), the authors show that the statement that the invertibility of the Gelfand transform \(\widetilde{f}\) implies that of \(f\) is equivalent to the statement that \(\|\widetilde{f}\|<1\) implies that \(e-f\) is invertible.

MSC:

46E40 Spaces of vector- and operator-valued functions
46J10 Banach algebras of continuous functions, function algebras
PDF BibTeX XML Cite
Full Text: DOI Euclid

References:

[1] J. Arhippainen, On the ideal structure of algebras of LMC- algebras valued functions , Stud. Math. 101 (1992), 311-318. · Zbl 0812.46045
[2] R.C. Buck, Continuous functions on a locally compact space , Michigan Math. J. 5 (1958), 95-104. · Zbl 0087.31502
[3] S. Dierolf, K.H. Schröder and J. Wengenroth, Characters on certain function algebras , Funct. Approx. Comm. Math. 26 (1998), 53-58. · Zbl 0932.46041
[4] W.E. Dietrich, Jr., The maximal ideal space of the topological algebra \(C(X,E)\) , Math. Ann. 183 (1969), 201-212. · Zbl 0169.17703
[5] Z. Ercan and S. Onal, A remark on the homomorphism on \(C(X)\) , Proc. Amer. Math. Soc. 133 (12) (2005), 3609-3611. · Zbl 1087.46038
[6] W. Govaerts, Homomorphisms of weighted algebras of continuous functions , Ann. Mat. Pura Appl. 116 (1978), 151-158. · Zbl 0379.46014
[7] A. Hausner, Ideals in a certain Banach algebra , Proc. Amer. Math. Soc. 8 (1957), 246-259. · Zbl 0079.13101
[8] W.J. Hery, Maximal ideal in algebras of topological algebra valued functions , Pac. J. Math. 65 (1976), 365-373. · Zbl 0315.46048
[9] L.A Kahn, Linear topological spaces of continuous vector-valued functions , Academic Publ., Ltd., 2013-DOI: 10.12732/acadpubl.201301. · Zbl 0885.19003
[10] M.A. Naimark, Normed algebras , 1972, Wolters-Noordhoff Publishing, Groningen, The Netherlands, 1972.
[11] C.E. Rickart, General theory of Banach algebras , R.E. Krieger Publishing Company, Huntington, NY, 1974 (original edition, D. Van Nostrand Reinhold, 1960). · Zbl 0095.09702
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.